Osteoporosis Home > Miacalcin Nasal Spray and Hair Loss
For those who are using Miacalcin nasal spray, hair loss is a potential side effect, occurring in less than 1 percent of people. Since hair loss is so common in the general population, however, researchers do not know whether it is actually caused by the medicine itself. If you are using Miacalcin nasal spray and hair loss occurs, talk to your healthcare provider about treatment options.
Miacalcin® nasal spray (calcitonin salmon nasal spray) is a prescription osteoporosis medication. As with all medications, Miacalcin nasal spray may cause side effects (see Miacalcin Nasal Spray Side Effects). One of these possible (although rare) side effects is hair loss. In clinical studies, this was reported in less than 1 percent of people taking the drug. Given how common hair loss is in the general population and how rare a complaint it is in people using Miacalcin nasal spray, however, it is difficult to say whether hair loss is caused by the medicine, genetics, other factors, or a combination of these things.
If you experience hair loss while taking Miacalcin nasal spray, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another osteoporosis medication.